MAUDE Adverse Event Report: DEPUY MITEK LLC US MICRO QA+ #3/0 ETH V-4; SCREW, FIXATION, BONE

DEPUY MITEK LLC US MICRO QA+ #3/0 ETH V-4; SCREW, FIXATION, BONE
Catalog Number 212865
Medical Device Problem Codes Device Damaged Prior to Use (2284); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: h4: the device manufacture date is unknown.(b)(4) investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of the device received.The device was evaluated.Visual inspection revealed that the device was received without its original packaging, the anchor was found detached from the inserter, the anchor does not show structural anomalies.The anchor sleeve was found retracted to the handle in its full open position which indicates that the anchor was released.The handle, suture and shaft were found in a normal shape as well as the paper suture.The suture shows a section slightly impregned with foreign matter, presumably biological.The needles were not returned, a manufacturing record evaluation was performed for the finished device 135l474 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the visual inspection result, this complaint cannot be confirmed.The customer reported a damaged unused device, however the device was received in used condition.The possible root cause for the condition in which the device was received can be attributed to procedural variables, such handling of the device or product interaction during procedure; the anchor sleeve was unintentionally retracted and consequently the anchor was released, however, this cannot be conclusively determined.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.There was no non conformance regarding this lot.
 
Event or Problem Description
It was reported by the sales rep that during an unspecified surgical procedure, the micro qa+ #3/0 eth v-4 device anchor in question was already off the inserter when the package of the anchor was opened.During an in-house engineering evaluation, it was determined that the device had foreign substance.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
MICRO QA+ #3/0 ETH V-4
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18857378
Report Number1221934-2024-00785
Device Sequence Number3338068
Product Code HWC
UDI-Device Identifier10886705002528
UDI-Public10886705002528
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K024115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number212865
Device Lot Number135L474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown